# SDR 2010FA0001090

- Difficulty date: September 22, 2010
- Submitted: October 8, 2010
- Operation: General aviation
- Aircraft: N758AZ
- Make and model: Maule MX-7-235
- Aircraft serial: 11007C
- Engine: Lyc O540*
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3635
- Condition: Broken
- Location: Magneto
- Part time: 634 hours
- Component: Magneto, Slick
- Component part number: 6355
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED LT MAGNETO FAULTY DURING RUN-UP.  INVESTIAGTION REVEALED HOLE IN MAGNETO ADAPTER PLATE, WITH ALUMINUM SHAVINGS IN ENGINE COMPARTMENT.  REMOVED  ENGINE FROM ACFT, AND REMOVED SUMP AND ACCESSORY CASE.  FUND DAMAGED LT MAGNETO DRIVE GEAR, LT CRANKSHAFT IDLER GEAR, AND BROKEN IMPULSE COUPLING.  FOUND COUPLING RETAINER NUT FINGER LOOSE WITH COTTER PIN IN PLACE.  IMPULSE COUPLING NOT COVERED BY AD 49-04-04 IN THIS APPLICATION.  THE 500 HR INSP WAS NOT DONE.  RECOMMEND INSP OF IMPULSE COUPLING AT 500 INTERVAL AS RECOMMENDED BY MASTER SERVICE MANUAL.
